| Catalog Number |
259807440 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/08/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a surgical procedure of the hip it was observed that the tip of the handle of the impact stem was broken.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: broken tip of handle to impact stem.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that cor/tri ant stem insert shaft has the tip broken, the fragment was not returned for evaluation.The fracture is consistent with cyclic bending loading of the inserter tip that exceeded the fatigue strength of the material.Previous investigations based on failure analysis through complaint data, identified that exposure to high-cycle impact loading, particularly when combined with slightly off-center and/or irregular impact patterns, can induce cyclic bending stresses on the inserter tip.These conditions may significantly accelerate the propagation of fatigue cracks, ultimately leading to the mechanical failure of the impactor tip.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the cor/tri ant stem insert shaft would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code pg0710 provided is not a valid finished goods lot number.Corrected: h3.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, h4.Corrected: d4 (primary udi).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.